New York, 2005Flood in New York, January 29 to 30, 2005
January 29 to 30, 2005 · NWS BGM · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jan 29, 2:00 AM EST, 6 hours earlier.
Area forecast discussion, Jan 29, 2:00 AM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 AM EST SAT JAN 29 2005
.SHORT TERM (TODAY - SUNDAY)...
UL TROF HAS PULLED EASTWARD WITH UPPER FLOW AND WE ARE LEFT WITH
WEAK RIDGING. A SHORT WAVE OVER THE PLAINS AND A SECONDARY WAVE OVER
SOUTH CENTRAL CANADA ARE MOVING EASTWARD AND MAY IMPACT OUR WEATHER
OVERNIGHT.
FIRST GLANCE AT MODELS SHOWS THE STRENGTH OF THE SURFACE HIGH
SOMEWHAT UNDERESTIMATED ALONG THE COAST. ETA IS CLOSEST WITH THIS
FEATURE. ALSO DO NOT LIKE THE WAY THE GFS CONSERVES THE STRENGTH OF
THE SHORTWAVE MOVING INTO THE MID ATLANTIC WITH WEAK CONFLUENT FLOW
ALOFT. ETA OPENS IT UP MORE AND THIS SEEMS MORE REASONABLE.
TODAY SHOULD BE SEVERAL DEGREES WARMER THAN YESTERDAY YET STILL
SEVERAL DEGREES COOLER THAN WHAT MOS IS ADVERTISING. PULLED TEMPS
BACK INTO THE 20S BASED ON UPSTREAM OBS AND THE RECENT INABILITY FOR
WARMER AIR TO SURVIVE THE SNOW PACK AND ARCTIC AIRMASS OVER THE
NORTHEAST.
TONIGHT THE NORTHERN SHORTWAVE SKIRTS THE NORTHERN FA...WHILE THE
SOUTHERN SHORTWAVE MOVES THROUGH THE MIDATLANTIC. SOUNDING PROGS
DEPICT MAINLY MID LEVEL MOISTURE SPREADING NORTHWARD...WITH LOW
LEVEL MOISTURE VERY SHALLOW. HAVE PLACED A CHANCE POP OVER SOUTHERN
ZONES FOR LIGHT SNOW SHOWERS...AND ADDED FLURRIES TO ENTIRE REGION.
CANNOT SEE MUCH MORE THAN THIS BASED ON LACK OF MOISTURE AND WEAK
FORCING. BEST OMEGA LIFT REMAINS OVER VA/MD CLOSER TO SHORT WAVE.
SUNDAY I AM PLAYING FLURRIES OVER EASTERN HALF OF CWA EARLY AS SHORT
WAVES MOVE EAST. HIGH BUILDS DOWN FROM CANADA AND AGAIN MOS PUSHES
TEMPS UNREALISTICALLY INTO THE MIDDLE 30S. WE WILL UNDERCUT ONCE
MORE AS THERE IS NOT A 35+ MAX TO BE FOUND NORTH OF THE BORDER UNDER
THIS AIRMASS. DJP
&&
.AVIATION (29/06Z-30/06Z)...
LIGHT WINDS AND VFR EXPECTED. UNRESTRICTED VFR WILL SEE AN INCREASE
OF CIRRUS AND ALTOSTRATUS CEILINGS AFTER 16Z...THEN LOWERING OF
CLOUD DECKS TO 050-080 KFT AFT 00Z. JAB
&&
.LONG RANGE (SUN NGT THROUGH FRIDAY)...
RIDGE OF HIGH PRESSURE WILL BE THE DOMINANT FEATURE THROUGH THE
PERIOD AS A COUPLE OF SOUTHERN BRANCH WAVES RIDE UNDER THE RIDGE...
AND AT LEAST AT THIS JUNCTURE...LOOKING LIKE THEY WILL STAY SOUTH OF
THE FORECAST AREA. THEREFORE...THE EXTENDED PERIOD LOOKS VERY
QUIET... WITH CLEAR TO PARTLY CLOUDY SKIES AND NEAR SEASONAL
TEMPERATURES.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Jan 29, 2:15 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 AM EST SAT JAN 29 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-300700-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
215 AM EST SAT JAN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
DJP
Flood, Tompkins
- When
- January 29, 8:00 AM EST to January 30, 6:00 PM EST
- Where
- Tompkins forecast zone
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.217, -74.917
Fall Creek flooded basements in parts of Ithaca. Many residents had water in their basements as well as the Ithaca High School. This was due to a large amount of ice in the creek combined with abnormally high water on Cayuga Lake where the creek drains. After a thaw in the middle of the month, temperatures had been much below normal allowing copious ice to form.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Virginia, January 29, 20051 death · 1 injured · 1 event
- Ice Storm in Tennessee, January 29, 200540 events
- Ice Storm in South Carolina, January 29 to 30, 200518 events
- Winter Weather in Virginia, January 29 to 30, 200516 events
- Ice Storm and Heavy Snow in Virginia, January 29 to 30, 200515 events
- Ice Storm in Georgia, January 29, 2005$15,000 · 4 events
- Winter Storm in Virginia, January 29 to 30, 200512 events
- High Surf in Hawaii, January 29 to 31, 200511 events
- Winter Storm in North Carolina, January 29 to 30, 200511 events
- Damaging Wind in Alabama, January 29, 2005$15,000 · 50 kt wind · 1 event
- Winter Weather in New Jersey, January 29 to 30, 20058 events
- Winter Weather in South Carolina, January 29, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435349.